Q. I am getting acne once I stop the acne treatment. Why?

Answered by
Dr. Mashfika N Alam
and medically reviewed by Dr. Nithila A
Published on Jul 08, 2019 and last reviewed on: Jul 09, 2019

Hello doctor,

I am having acne since I was 14 years old. In the beginning, I did not want to see a dermatologist because I thought it is hormonal, but the acne was not stopping from popping up on my face and making my face look full of spots and acne. So I visited a dermatologist when I was 16, the doctor gave me two ointments and a tablet.

The treatment continued for six to seven months, and my acne was gone and did not pop up for the next year. After this, I started having acne again just like before, so I revisited the doctor and asked him why is it so? He answered that it could happen because of some changes in diet and prescribed me the same tablet and the ointment for two more months. For the two months, I took all the medicine, and there was no acne for one month after the two-month medication. Now acne is coming back on my face. Why is this happening?

Dr. Mashfika N Alam

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

There are many causes of recurrent acne, the food, and dietary type is a factor as too much oil, and less fiber diet can cause acne breakouts. So if you are constipated and are already acne prone, this could have exacerbated the acne. If these are not the cause, then it is essential to check if your menstrual periods are regular as irregularity in the monthly cycle as in polycystic ovarian syndrome is accompanied by stubborn acne. If you are overweight or have facial hair, you must get checked out by an endocrinologist or a gynecologist for the polycystic ovarian syndrome. I hope this helps.

Also Read Answers From:

Related Questions & Answers


Adult Acne: A Common Problem

Article Overview: Adult acne is more common nowadays with changes in lifestyle and the use of various cosmetic products. The treatment of adult acne is a challenge for many dermatologists and is also frustrating for the patients. Understanding the cause of adult acne helps establish a better strategy for the prevention and treatment of adult acne. Read Article


Dr. Sreelakshmi S
Dermatologist

Acne is very common in the teenage group. But, when we have acne as an adult, it is very frustrating. The Acne treatment which worked in adolescent age can be useless or even worsen the condition. Many people wonder 'do adults get acne?'. Yes, adults can get acne. Some continue to get acne in their ...  Read Article

Why am I having IVF failure even though there are good stimulation and embryo production?

Query: Hello doctor, Repeated IVF failure. I would just like an independent opinion, I am 34 years old and already had four failed IVF's. Not once was there a positive pregnancy test. I am healthy, gave birth to a healthy baby boy eight years back with my first husband who sadly passed on a few years ago....  Read Full »

Is it safe to take oral contraceptive pill?

Query: Hi doctor, My girlfriend had irregular periods and USG pelvis showed PCOD. So, she is taking COCP. In spite of taking the drug properly, she missed her period this month. Is anything wrong with her? What to do now? Does she need to continue the drug? Or should she stop it? I heard that COCP may caus...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.